Encephalopathy after furosemide use in nephrotic syndrome
Version of Record online: 16 FEB 2007
Journal of Paediatrics and Child Health
Volume 43, Issue 3, pages 188–190, March 2007
How to Cite
Sharma, A. P. and Grimmer, J. (2007), Encephalopathy after furosemide use in nephrotic syndrome. Journal of Paediatrics and Child Health, 43: 188–190. doi: 10.1111/j.1440-1754.2007.01042.x
- Issue online: 16 FEB 2007
- Version of Record online: 16 FEB 2007
- Accepted for publication 24 October 2006.
- nephrotic syndrome;
- respiratory failure
Abstract: An 18-year-old girl with nephrotic syndrome presented with a life-threatening respiratory failure and a severe encephalopathy, shortly after being started on furosemide. The evaluation confirmed furosemide as the sole culprit for the clinical manifestations. This case highlights an unpredictable dose–response relationship of furosemide. The pathophysiological basis, differential diagnosis and clinical implications of the observed findings are discussed.